Posted by: Belinda | 2009-08-18

Is my meds causing headaches

Dear Doc

I have had problems with sleep for many years now. Sometimes it is worse, sometimes it is better. I used to take trepiline 10mg (the 25mg makes me drowsy the next day), but even with that I find sleeping hard (I am a light sleeper that wakes up and cannot go back to sleep). I also started getting pretty severe migraines. An MRI ruled out any more serious causes and my doctor gave me sleeping tablets to see if the sleep problem aggrevates my migraines. I have taken them (Zolpi Hexal) for a month now. I sleep very well. For the last two weeks, though, I have had a constant throbbing headache. Even my face is sore. But it feels different to my migraines. I thought perhaps I had sinusitus. I saw my ENT today and he did an xray of my sinuses. They are clear. My head is so sore though - especially when I bend down or do something that requires effort. I was wondering if the sleeping tabs might be the cause of the headache? I have a headache all the time every day. I am feeling like a hypo condriac (sic). Please give me some advise.

PS I have taken sinumed, but they dont really take the pain away - just lessen' s it for a short while. I have not taken my maxalt - it really feels different to my normal headache and they are to expensive to ' waste'  on an ordinary headache. I am 37. Healthy and had a hysterectomy about 2 years ago. still have my ovaries. I had extensive blood tests done in early May to try and find the cause of the migraines and I am sure my hormones were checked as well. Do you have any idea what else this could be.

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Belinda
No Zolpihexal won't cause headaches - you may however have a tension headache caused by neck or upper back spasm? Let your GP have a look? You may need physiotherapy if it is.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.